A necessary and sufficient condition for an algebraic integer to be a Salem number
Journal de Théorie des Nombres de Bordeaux, Tome 31 (2019) no. 1, pp. 215-226.

Nous donnons une condition nécessaire et suffisante pour qu’une racine strictement supérieure à 1 d’un polynôme réciproque unitaire de degré pair 4 à coefficients entiers soit un nombre de Salem. Cette condition exige que le polynôme minimal d’une certaine puissance de cet entier algébrique ait un coefficient linéaire assez grand. Pour les nombres de Salem de certains petits degrés nous déterminons également la probabilité qu’une puissance d’un tel nombre satisfasse à cette condition.

We present a necessary and sufficient condition for a root greater than unity of a monic reciprocal polynomial of an even degree at least four, with integer coefficients, to be a Salem number. This condition requires that the minimal polynomial of some power of the algebraic integer has a linear coefficient that is relatively large. We also determine the probability that an arbitrary power of a Salem number, of certain small degrees, satisfies this condition.

Reçu le :
Révisé le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/jtnb.1076
Classification : 11R06
Mots clés : Salem number, -linearly independent numbers, reciprocal polynomial, Galois automorphism
@article{JTNB_2019__31_1_215_0,
     author = {Stankov, Dragan},
     title = {A necessary and sufficient condition for an algebraic integer to be a {Salem} number},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {215--226},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {31},
     number = {1},
     year = {2019},
     doi = {10.5802/jtnb.1076},
     mrnumber = {3994727},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/jtnb.1076/}
}
TY  - JOUR
AU  - Stankov, Dragan
TI  - A necessary and sufficient condition for an algebraic integer to be a Salem number
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2019
DA  - 2019///
SP  - 215
EP  - 226
VL  - 31
IS  - 1
PB  - Société Arithmétique de Bordeaux
UR  - http://archive.numdam.org/articles/10.5802/jtnb.1076/
UR  - https://www.ams.org/mathscinet-getitem?mr=3994727
UR  - https://doi.org/10.5802/jtnb.1076
DO  - 10.5802/jtnb.1076
LA  - en
ID  - JTNB_2019__31_1_215_0
ER  - 
Stankov, Dragan. A necessary and sufficient condition for an algebraic integer to be a Salem number. Journal de Théorie des Nombres de Bordeaux, Tome 31 (2019) no. 1, pp. 215-226. doi : 10.5802/jtnb.1076. http://archive.numdam.org/articles/10.5802/jtnb.1076/

[1] Bertin, Marie-Jose; Decomps-Guilloux, Annette; Grandet-Hugot, Marthe; Pathiaux-Delefosse, Martine; Schreiber, Jean-Pierre Pisot and Salem numbers, Birkhäuser, 1992 | Zbl 0772.11041

[2] Bugeaud, Yann Distribution modulo one and diophantine approximation, Cambridge Tracts in Mathematics, 193, Cambridge University Press, 2012 | MR 2953186 | Zbl 1260.11001

[3] Lakatos, Piroska; Losonczy, László Self-inversive polynomials whose zeros are on the unit circle, Publ. Math., Volume 65 (2004) no. 3-4, pp. 409-420 | MR 2107957 | Zbl 1150.30311

[4] Lancaster, Peter; Tismenetsky, Miron The Theory of Matrices, Computer Science and Applied Mathematics, Academic Press Inc., 1985 | Zbl 0558.15001

[5] Lidl, Rudolf; Niederreiter, Harald Introduction to Finite Fields and Their Applications, Cambridge University Press, 1986 | Zbl 0629.12016

[6] Mossinghoff, Michael List of small Salem numbers (http://www.cecm.sfu.ca/~mjm/Lehmer/lists/SalemList.html)

[7] Smyth, Chris Seventy years of Salem numbers: a survey, Bull. Lond. Math. Soc., Volume 47 (2015) no. 3, pp. 379-395 | Article | MR 3354434 | Zbl 1321.11111

[8] Stankov, Dragan On the distribution modulo 1 of the sum of powers of a Salem number, C. R. Math. Acad. Sci. Paris, Volume 354 (2016) no. 6, pp. 569-576 | Article | MR 3494323 | Zbl 1336.11054

[9] Vieira, R. S. On the number of roots of self-inversive polynomials on the complex unit circle, Ramanujan J., Volume 42 (2017) no. 2, pp. 363-369 | Article | MR 3596937 | Zbl 06692047

[10] Zaïmi, Toufik An arithmetical property of powers of Salem numbers, J. Number Theory, Volume 120 (2006) no. 1, pp. 179-191 | Article | Zbl 1147.11037

Cité par Sources :